I had restylane in tear trough 11 days ago. I had pretty bad bruising and swelling in the left eye. Both have subsided, but now I have a dark shadow under that eye and you can see a lump. The darkness was not there before. I look worse and more tired then I did prior to the injections. I went to a plastic surgeon who I totally trust. I'm sure he is aware of best and latest techniques. Please let me know if this will subside soon. Is there anything I can do? I'm more concerned with the darkness.
Restylane in Tear Trough Caused Dark Shadow? (photo)
Doctor Answers (6)
Eyes after Restylane
I would give yourself another couple of weeks as this can still be residual from bruising. If not better, see your doctor
Dark under eye circles after restylane
If there is a fair amount of bruising after filler injection, the residual blood can take a few weeks to absorb completely. I highly recommend sun protection during this time because UV can cause some of the remaining blood to take on a muddy brown appearance. This is especially true during as spring/summer approaches. While the darkening is almost always temporary, it can take months to resolve. If on the other hand, the discoloration is more bluish in color, that may be restylane that was injected too superficially in the skin. If that is the case, the only way to rectify the color issue is to dissolve the restylane with hyaluronidase.
Restylane and bruising/swelling
Give it more time - and follow up with your provider to assess better what might be happening after minimally two weeks. It's possible that you are still bruised and it can take some time until your body resolves this issue.
You might also like...
Restylane in Tear Trough Caused Dark Shadow?
Bruising can occur no matter how skilled the injector. This will usually resolve over a period of weeks. Occasionally, the heme pigment can persist for longer.
Kenneth Hughes, MD Los Angeles, CA
Web reference: http://www.hughesplasticsurgery.com
Darkness after Restylane under eyes
It still a little too soon to tell if this is still some residual bruising or tyndall effect. Give it 2 weeks. If still there see your physician for a follow up. It can take quite a while for a bruise to clear from this area. You may want to ask them to use a blunt micro cannula next treatment. I use these extensively for facial recontouring and it makes a real difference with less bruising and pain.
Darkness under eye after Restylane
11 days is not that far out and we say that bruising and swelling can last for about 2 weeks. If you say you had pretty bad bruising and swelling I'd simply give yourself more time. I wouldn't make any adjustments to the area or worry about it for at least another 2 weeks. Then assess and go back to your physician again if you have concerns. At that point, hyaluronidase can be used, but only if needed.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.